Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 293, NWS Wilmington, OH

July 18, 2011Fairfield County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 18, 2011, 6:12 PM EDT for Fairfield County, Ohio. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2011, 6:12 PM EDT (22:12 UTC)
Expired
Jul 18, 2011, 7:00 PM EDT
In force
48 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Fairfield County, OH

The radar

The Cincinnati radar (KILN), 121 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:45 PM EDTTSTM WND DMG4 Nnw Lancaster, OHNUMEROUS LARGE BRANCHES DOWN IN DUMONTVILLE.
Jul 18, 6:46 PM EDTHAIL 0.88Baltimore, OHPENNY TO NICKEL SIZE HAIL.
Jul 18, 6:57 PM EDTTSTM WND GST 54Klhq Lancaster Apt, OHRECORDED AT FAIRFIELD COUNTY AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS51 KILN 182212
SVRILN
OHC045-182300-
/O.NEW.KILN.SV.W.0293.110718T2212Z-110718T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FAIRFIELD COUNTY IN CENTRAL OHIO...

* UNTIL 700 PM EDT.

* AT 609 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BALTIMORE...
  MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LANCASTER...
  PLEASANTVILLE...
  SUGAR GROVE...
  BREMEN...

IN ADDITION...THURSTON...NORTH BERNE...WEST RUSHVILLE AND RUSHVILLE
ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3965 8237 3966 8249 3960 8250 3961 8259
      3972 8272 3992 8261 3990 8246 3984 8247
      3984 8240 3983 8239 3975 8240 3974 8236
TIME...MOT...LOC 2211Z 295DEG 14KT 3979 8260

$$
3 follow-up statements
489 
WWUS51 KILN 182224
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 PM EDT MON JUL 18 2011

OHC045-182300-
/O.CON.KILN.SV.W.0293.000000T0000Z-110718T2300Z/
FAIRFIELD OH-
624 PM EDT MON JUL 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN FAIRFIELD COUNTY...

AT 618 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
PLEASANTVILLE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
SUGAR GROVE AND BREMEN.

IN ADDITION...NORTH BERNE...WEST RUSHVILLE AND RUSHVILLE ARE NEAR THE
PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3965 8237 3966 8249 3960 8250 3961 8259
      3972 8272 3992 8261 3990 8246 3984 8247
      3984 8240 3983 8239 3975 8240 3974 8236
TIME...MOT...LOC 2224Z 295DEG 14KT 3977 8254

$$
788 
WWUS51 KILN 182245
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT MON JUL 18 2011

OHC045-182300-
/O.CON.KILN.SV.W.0293.000000T0000Z-110718T2300Z/
FAIRFIELD OH-
645 PM EDT MON JUL 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL FAIRFIELD COUNTY...

AT 641 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED FOUR 
MILES EAST OF LANCASTER...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
BREMEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3965 8237 3966 8249 3960 8250 3961 8259
      3972 8272 3990 8261 3989 8252 3984 8247
      3984 8240 3983 8239 3975 8240 3974 8236
TIME...MOT...LOC 2245Z 295DEG 14KT 3974 8244

$$

HATZOS
650 
WWUS51 KILN 182257
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
657 PM EDT MON JUL 18 2011

OHC045-182307-
/O.EXP.KILN.SV.W.0293.000000T0000Z-110718T2300Z/
FAIRFIELD OH-
657 PM EDT MON JUL 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD COUNTY WILL
EXPIRE AT 700 PM EDT...

A NEW SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT FOR PORTIONS OF 
FAIRFIELD AND HOCKING COUNTIES UNTIL 745 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3965 8237 3966 8249 3960 8250 3961 8259
      3972 8272 3990 8261 3989 8252 3984 8247
      3984 8240 3983 8239 3975 8240 3974 8236
TIME...MOT...LOC 2257Z 295DEG 14KT 3972 8238

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:13 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 18, 4:13 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT MON JUL 18 2011

.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE TONIGHT AND TUESDAY AS A BACK
DOOR COLD FRONT MOVES SOUTH ACROSS THE REGION. THE HOT WEATHER WILL
PERSIST THROUGH THE WEEK AS A SLOW MOVING UPPER RIDGE BUILDS IN
FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WITH HEAT INDICES OVER 100...KEPT HEAT ADVISORY IN EFFECT THROUGH
9 PM. SCATTERED THUNDERSTORMS ARE DEVELOPING IN THE UNSTABLE AIRMASS
SOUTH OF A FRONT CURRENTLY OVER THE GREAT LAKES. THESE STORMS MAY
PERSIST THROUGH TONIGHT AS THE FRONT DROPS SOUTH...THOUGH SOME
DECREASE IN INTENSITY WILL OCCUR WITH LOSS OF DAYTIME HEATING.
WITH WIND VELOCITIES INCREASING SOMEWHAT...CONDITIONS ARE MORE
FAVORABLE FOR THUNDERSTORM ORGANIZATION AND PERSISTENCE...AND ANY
THUNDERSTORMS THAT DEVELOP MAY HAVE THE POTENTIAL FOR DAMAGING
STRAIGHT LINE WINDS. HEAVY RAIN COULD ALSO BE A PROBLEM IN THE
HUMID AIRMASS.

DEW POINTS IN THE LOW TO MID 70S HAVE OVERSPREAD THE AREA FROM THE
WEST NORTHWEST. THESE HIGH DEW POINTS WILL KEEP TEMPERATURES FROM
FALLING BELOW 70 TONIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SCATTERED THUNDERSTORMS WILL CONTINUE ON TUESDAY AS THE FRONTAL
ZONE MOVES THROUGH. INCREASING AFTERNOON INSTABILITY MAY ALLOW
SOME CELLS TO REACH SEVERE LIMITS ESPECIALLY IN SOUTHEASTERN
COUNTIES WHERE FRONTAL CONVERGENCE WILL BE GREATER AT THAT TIME.
THE CHANCE FOR THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT AS THE
FRONT WASHES OUT TO THE SOUTH.

THE WEAKENING FRONT WILL HAVE LITTLE AFFECT ON TEMPERATURES...AND
HEAT WILL LINGER WITH HIGHS IN THE LOWER 90S AND HEAT INDICES OVER
100. WENT WITH AN EXCESSIVE HEAT WARNING NOON TO 9 PM FOR
URBANIZED HAMILTON AND MONTGOMERY COUNTIES WHERE EFFECTS OF HEAT
CAN HAVE GREATER IMPACT. REST OF AREA IS UNDER A HEAT ADVISORY.
HIGH DEW POINTS WILL KEEP LOW TEMPERATURES OVER 70 AGAIN ON TUESDAY
NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
INCREASED HEAT AND HUMIDITY IS EXPECTED TO DEVELOP THIS WEEK INTO
NEXT WEEKEND.  A BROAD MID/UPPER LEVEL RIDGE WILL BE CENTERED OVER
THE NATIONS MID SECTION TO BEGIN BUILDING EAST...WITH A WARM FRONT
PUSHING N THRU THE OHIO VALLEY ON WEDNESDAY. THEREFORE WL CONTINUE
SLIGHT CHC POPS OF THUNDERSTORMS ON WEDNESDAY.

THE UPPER LEVEL RIDGE TO BUILD EAST BECOMING CENTERED OVER THE OHIO
VALLEY THURSDAY INTO FRIDAY. ECMWF SOLN IS STRONGER WITH THE UPR
RIDGE OVER THE REGION...WHILE THE GFS KEEPS THE RIDGE FURTHER
SOUTH...OFFERING A CONTD THREAT FOR THUNDERSTORMS. WL FOLLOW A SOLN
CLOSER TO THE ECMWF AND ALTHOUGH AN ISOLD THUNDERSTORM IS NOT OUT OF
THE QUESTION DUE TO LACK OF SIGNIFICANT UPR SUPPORT HAVE OPTED TO
CONTINUE A DRY FCST THRU SATURDAY. THIS RIDGE WL OFFER INCREASED
HEAT WITH HIGH TEMPERATURES IN THE MID 90S. GIVEN SFC DEW POINTS IN
THE LOWER AND MIDDLE 70S..THIS WILL LKLY YIELD MAX AFTN HEAT INDICES
BTWN 100 AND 108 DEGREES UNTIL SUNDAY. WL CONTINUE TO HIGHLIGHT THIS
EXTENDED HEAT WAVE IN THE HWO PRODUCT.

THE NRN PORTION OF THE UPPER LEVEL RIDGE TO BE SUPPRESSED LATE IN
THE WEEKEND WITH AN ASSOCIATED COLD FRONT DROPPING INTO OHIO LATE
SUNDAY AND EARLY MONDAY. WILL INTRODUCE CHANCE POPS FOR THUNDERSTORMS
FOR THIS PERIOD.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
PRIMARY FORECAST CONCERN IS FOR CONVECTIVE POTENTIAL THIS
AFTERNOON...AND THEN THROUGH THE REST OF THE TAF PERIOD. THERE ARE
SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE REGION...AND MORE
STORMS WILL MOVE IN FROM THE NORTH TONIGHT AHEAD OF A
SOUTHWARD-MOVING COLD FRONT. HOWEVER...THE OVERALL ORGANIZATION OF
THESE STORMS WILL BE RELATIVELY LOW. IN ADDITION...THE UNSTABLE
ATMOSPHERE IS SUPPORTIVE OF STORMS DEVELOPING AT ANY TIME AND
WITHOUT SPECIFIC LOCATIONS BEING MORE FAVORED. SO...THERE IS
SIGNIFICANT FORECAST UNCERTAINTY IN TIMING OUT THUNDERSTORMS FOR
THE TAF SITES. THE TAFS WILL ATTEMPT TO INDICATE THE OVERALL
THREAT...THAT THERE WILL BE A CHANCE OF STORMS THROUGHOUT MUCH OF
THE PERIOD.

HAVE LEFT CONDITIONS VFR OVERNIGHT...BUT IF THERE IS SOME
CLEARING...IT WOULD BE POSSIBLE FOR MVFR/IFR VISIBILITIES TO
DEVELOP. THIS IS ALSO DEPENDENT ON THE CONVECTIVE SITUATION THIS
EVENING.

OUTLOOK...CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
     HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR OHZ026-034-035-
     042>046-051>056-060-062>065-070>074-078>082-088.
     EXCESSIVE HEAT WARNING FROM NOON TO 9 PM EDT TUESDAY FOR
     OHZ061-077.
KY...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ089>100.
     HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.
     HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HATZOS
Hazardous weather outlook, Jul 18, 2:38 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
238 PM EDT MON JUL 18 2011

OHZ026-034-035-042>046-051>056-062>065-073-074-191845-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-
238 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA LATE THIS
AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND
AHEAD OF THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY
RAINFALL ARE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF
SOME LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY. WHILE WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...A FEW SEVERE STORMS WILL BE
POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE
PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070>072-078>082-088-
191845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-BUTLER-WARREN-CLINTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
238 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND
OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT
MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE
A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN ON TUESDAY.

OHZ061-077-191845-
MONTGOMERY-HAMILTON-
238 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND
OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT
MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE
A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN ON TUESDAY.

In the hours before

Special weather statement, Jul 18, 5:31 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT MON JUL 18 2011

OHZ026-182230-
HARDIN OH-
531 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY THROUGH 630 PM
EDT...

AT 522 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ADA...
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUNKIRK...FOREST AND
KENTON.

ALSO...HUNTERSVILLE...MCGUFFEY...DOLA...WALTON...ROUNDHEAD...
BLANCHARD...JUMBO AND PATTERSON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4082 8350 4071 8350 4070 8348 4070 8344
      4066 8341 4051 8341 4050 8352 4051 8354
      4053 8388 4066 8389 4082 8388 4082 8386
Special weather statement, Jul 18, 5:57 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT MON JUL 18 2011

OHZ065-182230-
FAIRFIELD OH-
557 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAIRFIELD COUNTY
THROUGH 630 PM EDT...

AT 554 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST
RUSHVILLE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BREMEN.

ALSO...WEST RUSHVILLE AND RUSHVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3968 8237 3976 8257 3992 8247 3992 8246
      3984 8247 3984 8240 3983 8239 3975 8240
      3975 8237 3974 8236

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:33 AM EDTExcessive Heat WatchILNHamilton, Montgomery11 hr
Jul 18, 2:28 PM EDTExcessive Heat WarningILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more6 days
Jul 18, 2:28 PM EDTHeat AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 24 more61 hr
Jul 18, 5:31 PM EDTSpecial Weather StatementILNHardin59 min
Jul 18, 5:57 PM EDTSpecial Weather StatementILNFairfield33 min
Jul 18, 6:30 PM EDTSpecial Weather StatementILNDelaware, Franklin, Licking, Union60 min
Jul 18, 6:47 PM EDTAreal Flood AdvisoryILNFairfield39 min
Jul 18, 6:52 PM EDTAreal Flood AdvisoryILNHardin3 hr
Jul 18, 6:56 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking37 min
Jul 18, 7:00 PM EDTSpecial Weather StatementILNLogan45 min
Jul 18, 7:08 PM EDTSpecial Weather StatementILNHardin37 min
Jul 18, 7:12 PM EDTFlash Flood WarningILNFairfield3 hr
Jul 18, 7:16 PM EDTSpecial Weather StatementILNFranklin, Licking44 min
Jul 18, 7:41 PM EDTSpecial Weather StatementILNChampaign, Logan, Union34 min
Jul 18, 7:43 PM EDTAreal Flood AdvisoryILNHocking12 min
Jul 18, 7:53 PM EDTFlash Flood WarningILNHocking112 min
Jul 18, 7:57 PM EDTSpecial Weather StatementILNFairfield, Madison, Pickaway33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.